# SDR 2008FA0000879

- Difficulty date: November 27, 2008
- Submitted: December 9, 2008
- Operation: General aviation
- Aircraft: V6829
- Make and model: Mooney M20F
- Aircraft serial: 220012
- Aircraft time: 3,000 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Leg Assy
- Part number: 540004501
- Condition: Broken
- Location: Nlg
- Part time: 3,000 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

PILOT STATED THAT HE HEARD A LOUD NOISE DURING TAKE-OFF AND THAT THE AIRCRAFT BEGAN TO "HANDLE DIFFERENTLY." HE CONTINUED TO ACCELERATE BRIEFLY, LIFTED OFF AND THEN DECIDED TO ABORT THE TAKEOFF.  THE ACFT CAME TO REST ON ITS NOSE WITH THE NOSE L/G FOLDED BACK BENEATH THE ACFT. INSP OF THE NOSE GEAR REVEALED THAT THE NLG LEG TUBING HAD BROKEN AT THE WELD POINTS ON THE UPPER ENDS OF THE TUBING. CLOSER INVESTIGATION SHOWED POSSIBLE FATIGUE CRACKS AT THE FWD PORTION OF THE WELDED JOINTS.
